# SDR IXXA9683

- Difficulty date: May 30, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N824BX
- Make and model: Doug DC-8-71
- Aircraft serial: 45946
- System (JASC): 2612 · Fire Detection
- Part: Fire Warning
- Condition: Shorted
- Location: Nr 4 Engine
- Stage of operation: CR
- Nature of condition: N
- Precautionary procedure: E

## Discrepancy

EN ROUTE FROM DEN-TOL - THE NR 4 ENGINE FIRE WARNING SHORT CIRCUIT LIGHT CAME ON INTERMITTENTLY, FOLLOWED BY A STEADY LIGHT.  AFTER THREE MINUTES, THE SYSTEM WOULD NO LONGER TEST.  SHORTLY THEREAFTER, THE FIRE WARNING LIGHT ILLUMINATED AND THE ENGINE WAS SHUT DOWN.  THE AIRCRAFT PROCEEDED TO TOL UNEVENTFULLY, WHERE TROUBLESHOOTING DETERMINED THAT A FIRE SENSING ELEMENT HAD AN INTERMITTENT SHORT.  THE SENSING ELEMENT WAS REMOVED AND REPLACED, AND THE AIRCRAFT WAS RETURNED TO SERVICE AFTER A FUNCTIONAL TEST OF THE NEW ELEMENT.  (M)
